Does anything work? (Long)

iVillage Member
Registered: 05-20-2007
Does anything work? (Long)
4
Sun, 05-27-2007 - 11:54pm

First of all, this is my first post, but I've been reading some of the other posts and think that this might be a place that I could find some advice, ideas, or at least some sympathy! So, here goes...

I'm 28 years old and I've been married to my DH for nearly 3 years (we've been together for close to 7). We had a pretty good and adventurous sex life for about the first year, and then things started to slow down a little. Things weren't terrible, but we had sex much less than we used to...which, I think is to be expected to a certain degree after that initial "honeymoon phase". Recently, things have just been weird with my libido. First, i've tried a couple of different birth control methods, and I think that my hormones and cycle were thrown kind of out of whack. So, we decided that I would quit the BC, and my sex drive came back like crazy. Now, it seems like I have a week or so out of the month where I'm HL, but then the rest of the time I'm LL. I still believe that its mostly hormones.

However, I have a couple of other issues that I think are contributing...First, my husband has become really complacent about work, any kind of household chores, and pretty much everything else. He seems so unassertive that its hard to deal with sometimes. I sometimes feel like he's not pulling his weight and everything related to our finances, housework, or livelihood in general is on my shoulders. I've tried to talk to him, but he just shuts down and acts like I'm being a nag. I really don't know what's happened with him, but its kind of hard to feel sexually attracted to him when I'm feeling kind of resentful. I hope that doesn't sound evil or bitchy...I don't know how else to put it, really.

Finally, I've put on some weight recently (well, over the past couple of years) and although I'm not "fat" I don't quite feel comfortable in my own skin right now. I think that part of the weight gain could be the hormonal issues I mentioned with relation to the BC too. Well, and the fact that I have been less active than I have been in awhile. I need to work on my weight and I know it. Although DH says that he still finds me as attractive as ever, I don't find myself attractive at all and that makes a huge difference with my libido too.

So, a combination of hormones, some resentment issues, and my weight gain have made me mostly LL except for the week or so out of the month where my homones are going crazy and I'm HL. (Only problem is that even when I'm feeling HL, I'm not necessarily into the though of having sex with my DH--re: resentment issues.) I don't know what to do. I don't know if I need to go to my doctor and see if my hormones are truly screwed up, if I need to look into marriage counseling, or if I just need to get into a gym...or all of the above. So, I guess my question is: has anyone had any similar issues and found anything that helps...even in just one of the problem areas that I mentioned? Any thoughts or suggestions? Or, anyone that can sympathize...

Avatar for xploziv1
iVillage Member
Registered: 03-26-2003
Mon, 05-28-2007 - 12:24am

I think you have hit the nail on the head with all three things.

I want to touch base on the hormone thing - it's completely natural for your libido to vary over the course of your cycle. For some women their libido peaks during their periods, and others want sex around ovulation. When women are overweight, the extra body fat can absorb some of the estrogen that would otherwise be used for their reproductive system, and a combination of that, and not being comfortable with how you look right now are quite possibly having a big impact on your libido. Also, it can take several months for your body to get its natural hormones back on the right page after stopping hormonal birth control - I stopped hormonal birth control 10 months ago, and I know from charting that my body is still figuring things out.

Then couple all that with feelings of resentment towards your husband, and it's no wonder that your libido has taken a dive. I think the biggest issue here is that you need to work things out with your husband, and then you can tackle the other issues. Because you know that you still have a libido - not always, but it is there, and sorting things out with your husband will reduce the stress and resentment you are feeling (BTW, on a side note, stress can have an impact on your hormones as well).

The general consensus is that by using *I* statements when you talk to your spouse doesn't make it sound like you are blaming them. If talking to him directly doesn't help, try some other route - if he spends a lot of time on the internet, for instance, sending him an email might help. Either that or writing a letter will give you a chance to carefully script and edit what you want to say before it's passed on to him. It will also give him a chance to digest things. Ask him if there is anything going on with him that he needs to talk about - his complacency about everything in life could suggest he is down or depressed about something. By asking him questions, it also shows you are interested in what is going on with him, rather than only being concerned with how things are affecting you.

Also, going to the gym will make you feel better in general - working out will not only help you with your weight issues, but releasing endorphines during exercise will also help to reduce your stress levels.

 


 


iVillage Member
Registered: 06-09-2007
Tue, 06-12-2007 - 12:26am
I've been to the gyno and they gave me two new drugs to try:
Estrasorb and Vagifem. Unfortunately both are $60/month on my insurance plan.
They gave me samples of Estrasorb to try. I've been on hormones, DHEA to try
to increase testosterone. Why don't they have a Viagra for women ????????????
iVillage Member
Registered: 01-04-2006
Tue, 06-12-2007 - 7:42am

"Why don't they have a Viagra for women ????????????"

All Viagra does is allow men to have erections. If they have no interest in sex, then Viagra does nothing for them. It does not increase their sex drive.

iVillage Member
Registered: 02-07-2003
Wed, 06-13-2007 - 11:44am

They do, it is called KY Jelly. All Viagra does is allow men who WANT to have sex to have sex. It does not create desire. It just allows the physical to happen. In fact, if a man does not desire sex, Viagra will not cause an erection alone. Lord knows I know that.

Jen

Jen